Women's Health Community
Does Low Thyroid mean low Sex drive for a woman?
About This Community:

This patient support community is for discussions relating to women's health issues, including bone health, gynecologic cancers, genetic testing, heart disease, infectious diseases, work issues, mammograms, reproductive health, sexuality, domestic abuse and sexual violence.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Does Low Thyroid mean low Sex drive for a woman?

If a woman has a low thyroid, is this why she has a low swx drive?

When she takes medication to increase her thyroid to normal levels, should this return her sex drive to normal levels?

Are there any drugs a woman can take, (without significant side effect) to increase her horemones in this area?

Thank You.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
Low thyroid can cause a decrease in sex drive...if you have a low thyroid you need to be tested and get medication.
I found this online:
Many people -- women in particular -- still complain of a lack of sexual desire even after their doctors consider the thyroid problem sufficiently treated. Low libido is just one of many symptoms that are not resolved for many people, despite treatment. Here are ten ways to revive your sex drive.

1. Make sure your thyroid drug treatment is optimal.
2. Make sure your TSH level is the best for your health
3. Check your hormones - get a full profile
4. Have a thorough physical to rule out other non-thyroid health
conditions
5. Get testosterone supplementation, if necessary
6. For women, supplement estrogen/progesterone if needed
7. With your doctor's approval, consider supplements
8. Lose weight
9. Exercise
10. Consider therapy.
This website goes into more detail on each of the above:
http://www.thyroid-info.com/articles/sex-drive.htm
Blank
Avatar_n_tn
hypothyroidism lowers all in the body because it messes with metabolism. the biggest cause of low sex drive in woman is low estrogen. this can be caused by birth control or a natural deficiencey. birth control make the body think it is preggo so it is dominated by progesterone and lowers estrogen....which can kill the sex drive of many woman. if you are not on a hormonal birth control than it is more than likely an estrogen prob that is natural. i would have blood work done to see what all of you hormone levels are. if you are on hormonal birth control than the only way to stop this effect is to go off them...but if you don't want to preggo than you need to find another method of protection first...IUD, condoms, diaphram, etc.

love....kimmie
Blank
Avatar_n_tn
I have had a low thyroid for 13 years now.  I have been on medication and have it checked every year.  My sex drive went down when I went on Birth Control but quickly returned once I went off of the pill.  I also gained 20 pounds because of the pill/low thyroid combo.  Of course, an inconvenience, but I think being off the pill has helped with my weight, sex drive and overall health.  Some woman respond differently to the pill but I found that to be the biggest culprit.  As long as you are being treated for your low thyroid and it is adjusted to the correct level (you can tell if it is not because you will feel tired and very moody)you should see a difference in you sex drive.  Best of luck!
Blank
Avatar_n_tn
I have endometriosis, and too much estrogen, but still low sex drive. I had a full blood workup, and my gyn said it was perfectly normal (thyroid, etc.) I think maybe the high estrogen lowers testosterone-- a male hormone that women need a little of. I had a high drive about 5-6 years ago. I'm only 26, endo does not cause pain for me during sex. Does anyone else have this problem with no apparant hypothyroid symptoms?
Blank
Avatar_f_tn
I had thyroid cancer and a thyrodectomy back in 2005. Everything seemed under control until recently.  I believe I'm having symptoms of hypothyroid (tired, cold limbs, dry skin etc.) but i'm not overweight (105 lbs).  My endo says my TSH is high (2.5) and he wants me to DECREASE my levothyroxine and take me off cytomel.  I'm confused...wouldn't I want to INCREASE my meds to relieve the hypo symptoms?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Women's Health Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Women's Health Answerers
136956_tn?1363091289
Blank
ticked
Mississauga, ON
973741_tn?1342346373
Blank
specialmom
Avatar_f_tn
Blank
old_before_my_time
9090222_tn?1401649595
Blank
Madpi
Avatar_f_tn
Blank
Perak
Mississaug, ON
Avatar_f_tn
Blank
TiredOfGirlyProblems